Alert archive / Florida / Flash Flood Warnings in 2004

Flash Flood Warning 3, NWS Jacksonville, FL

September 10, 2004Gilchrist County, Florida

NWS Jacksonville, FL issued this flash flood warning at Sep 10, 2004, 9:24 PM EDT for Gilchrist County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2004, 9:24 PM EDT (01:24 UTC)
Expired
Sep 10, 2004, 11:30 PM EDT
In force
2 hr
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Gilchrist County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2004-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2367 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2004-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2367 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KJAX 110127
FFWJAX
FLC041-110330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
924 PM EDT FRI SEP 10 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GILCHRIST COUNTY IN NORTHERN FLORIDA
  THIS INCLUDES THE CITIES OF...TRENTON...BELL

* UNTIL 1130 PM EDT

* AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR BELL. RAINFALL AMOUNTS HAVE 
  AVERAGED BETWEEN ONE AND TWO INCHES WITH THIS STORM...WITH ADDITIONAL
  AMOUNTS OF 2 INCHES POSSIBLE. THIS RAINFALL WILL BE ON TOP OF 
  SATURATED GROUNDS AND PRE-EXISTING FLOOD WATERS. THE STORM WAS 
  NEARLY STATIONARY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. TURN AROUND...DONT DROWN IF FLASH FLOODING 
IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD 
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS 
RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2961 8294 2960 8267 2984 8266 2983 8294

$$

CARROLL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 2:45 PM EDT, 6 hours 39 minutes earlier.

Area forecast discussion, Sep 10, 2:45 PM EDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT FRI SEP 10 2004

.CURRENTLY...SCT TO NUMEROUS SHRA AND TSTMS ONGOING OVER THE
FORECAST AREA WITH MOST ACTIVITY ATTM ON SE GA AND CONVECTION OVER
NE FL DEVELOPING ALONG SEA BREEZES AND OUTFLOW BOUNDARIES. ATMOSPHERE
REMAINS IN MOIST ENVIRONMENT WITH A DIFFUSE FRONTAL BOUNDARY FROM SC
TO SW GA INTO LA. NOTED GPS IPWV PWATS FROM 2-2.25 INCHES FROM
GNV-JAX. SLOW STORM MOVEMENT WILL RESULT IN LOCALLY HEAVY RAINFALL.
AN UPPER LEVEL JET WAS OVER MS AND N GA PROVIDING ADEQUATE UPPER
DIVERG OVER THE FORECAST AREA. VORT MAX NOTED IN VICINITY OF SE AL.

.SHORT TERM...TONIGHT-MON. EXPECT ACTIVITY IN SE GA TO DWINDLE TO
MAINLY STRATIFORM RAINS LATER TONIGHT WHILE ACTIVITY OVER NE FL WILL
GET A LATER START. WILL GO WITH LIKELY POPS FOR SE GA AND DOWN TO
CHANCE SE CWA...WHERE E COAST SEA BREEZE MOVED IN QUICKLY. AXIS OF
MOISTURE WILL REMAIN OVER THE AREA INTO SAT WITH MOST OF THE
ACTIVITY OCCURRING BY LATE MORNING INTO THE EVENING. FORTUNATELY BY
SAT NIGHT INTO SUN THE 250 MB JET WHICH SITS OVER CENTRAL GA RIGHT
NOW WILL LIFT NEWD LESSENING THE DIVERGENCE OVER THE REGION. SO FOR
SUN LOOKS LIKE POPS WILL BE A LITTLE LOWER...BUT STILL IN HIGH
CHANCE TO LIKELY CATEGORY. ON MON AS HURRICANE IVAN ENTERS THE FL
STRAITS PER TPC FORECAST TRACK MAY BEGIN TO SEE SOME SUBSIDENCE
AHEAD OF THE HURRICANE AS SHOWN FROM THE ETA MODEL BUT GFS HAS A
BETTER HANDLE ON THE FORECAST POSITIONS AT THAT TIME FRAME AND SHOWS
LITTLE IN THE WAY OF SUBSIDENCE. SO FOR NOW HAVE LEFT LIKELY POPS IN
THE FORECAST FOR MON. TEMPS WILL BE KEPT IN CHECK BY CLOUDS AND
TEMPS AND HAVE TWEAKED ACCORDINGLY.

&&

.LONG TERM...TUE-FRI. TPC FORECAST TRACK HAS IVAN MOVING NWD FROM
NEAR THE W CENTRAL FL COAST TOWARD THE N ON TUE AND INTO SRN GA LATE
TUE NIGHT AND WED MORNING. AS IVAN MOVES OUT OF REGION ON WED IT
WILL LIKELY LEAVE A TRAILING TROUGH OVER SE CONUS THRU WED NIGHT
INTO FRI WITH POPS/TEMPS MOVING CLOSER TO CLIMO.

&&

.MARINE...HIGH PRESSURE TO NORTH AND IVAN TO SOUTH HAS AREA IN AN
EASTERLY FLOW WHICH WILL CONTINUE THROUGH THE WEEKEND.  WINDS AND
SEAS EXPECTED TO START INCREASING SUNDAY AND CONTINUE TO DO SO
EARLY NEXT WEEK WITH PASSAGE OF IVAN.

.PRELIMINARY POINT TEMPS/POPS...
AMG 71 84 70 85 / 60 70 40 50
SSI 75 82 73 82 / 60 60 50 60
JAX 72 85 71 84 / 50 60 50 60
SGJ 75 83 74 83 / 40 60 50 50
GNV 71 85 70 86 / 60 60 30 50
OCF 72 87 70 87 / 40 50 30 50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

ARS/MZ
Hazardous weather outlook, Sep 10, 12:45 PM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1245 PM EDT FRI SEP 10 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1245 PM EDT FRI SEP 10 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...AREAL FLOOD WARNING REMAINS IN EFFECT THROUGH 3 PM THIS
AFTERNOON FOR PORTIONS OF THE SUWANNEE VALLEY AND INTERIOR SOUTH
GEORGIA...
...SEVERAL RIVERS CONTINUE ABOVE FLOOD STAGE...
...LOCALLY HEAVY RAINFALL EXPECTED IN STRONG STORMS TODAY...

PORTIONS OF SEVERAL COUNTIES ARE EXPERIENCING FLOODING...THEREFORE A
FLOOD WARNING IS IN EFFECT FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA. PLEASE REFER TO THE LATEST FLOOD WARNING FOR MORE
INFORMATION.

IN ADDITION...SOME AREA RIVERS ARE ALREADY IN FLOOD. SEE THE LATEST
RIVER FLOOD WARNINGS FOR MORE INFORMATION.

SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON...
MAINLY DURING THE AFTERNOON AND EVENING HOURS. STORM MOVEMENT WILL
GENERALLY BE TO THE NORTHWEST AT 5 TO 10 MPH. THIS WILL ALLOW FOR
SOME OF THE STRONGER STORMS TO PRODUCE LOCALLY HEAVY RAINFALL ON
ALREADY SATURATED GROUND...WHICH COULD LEAD TO RAPID FLOODING OF LOW
LYING AREAS. SOME OF THE STRONGER STORMS COULD ALSO PRODUCE WIND
GUSTS UP TO 50 MPH AND FREQUENT LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

...AREA RIVERS WILL CONTINUE AT OR ABOVE FLOOD STAGE...
...DANGEROUS HURRICANE IVAN COULD IMPACT REGION EARLY NEXT WEEK...

ADDITIONAL RIVERS WILL GO INTO FLOOD STAGE OVER THE NEXT FEW DAYS.
SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION.

SCATTERED THUNDERSTORM ACTIVITY OVER THE WEEKEND MAY PRODUCE LOCALLY
HEAVY RAINFALL IN SOME LOCATIONS.

DANGEROUS HURRICANE IVAN IS FORECAST TO BE OVER THE NORTHERN FLORIDA
PENINSULA BY TUESDAY AND TUESDAY NIGHT. IT MUST BE REMEMBERED THAT
THIS IS AN OUTLOOK AND ERRORS ASSOCIATED WITH THE OUTLOOK PERIOD CAN
BE AS MUCH AS 400 MILES.

WHILE IT IS UNCERTAIN WHETHER THE STORM WILL ULTIMATELY POSE A THREAT
TO THE REGION...AT THIS TIME...IT WOULD BE PRUDENT FOR LOCAL
INTERESTS TO TAKE REASONABLE PRECAUTIONS SHOULD THE STORM A THREAT.

SOME SUGGESTED ACTIONS...
REVIEW YOUR FAMILYS HURRICANE PLAN. MARINE INTERESTS SHOULD REVIEW
THEIR HURRICANE PLANS.

IF THE STORM APPROACHES THE REGION...HIGH TIDES...HEAVY SURF...RIP
CURRENTS AND LARGE BREAKERS AT INLETS MAY DEVELOP WELL AHEAD OF THE
STORM. BEACHFRONT INTERESTS SHOULD PLAN ON SECURING OBJECTS
VULNERABLE TO SURF ACTION PRIOR TO THE HIGH SURF DEVELOPING. HIGH
WINDS AND HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE EARLY NEXT WEEK IN
ASSOCIATION WITH IVAN AND COULD RE-INTRODUCE WIDESPREAD FLOODING
ACROSS THE REGION.

LOCAL AND MARINE INTERESTS SHOULD CLOSELY MONITOR FORECASTS AND THE
PROGRESS OF THE STORM.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH SPOTTER ACTIVATION IS NOT REQUESTED...PLEASE RELAY ANY
REPORTS OF FLOODING OR DAMAGE TO THE NATIONAL WEATHER SERVICE AND
LOCAL COUNTY EMERGENCY MANAGEMENT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS/ARS

In the hours before

Local storm report, Sep 10, 5:04 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
504 PM EDT FRI SEP 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0413 PM     FLOOD            FOLKSTON                30.84N 82.01W
09/10/2004                   CHARLTON           GA   TRAINED SPOTTER

            12 INCHES OF STANDING WATER ON U.S. 1.

&&

PP
Special weather statement, Sep 10, 8:31 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
831 PM EDT FRI SEP 10 2004

FLZ035-110100-
GILCHRIST FL-
831 PM EDT FRI SEP 10 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GILCHRIST COUNTY
FOR STRONG THUNDERSTORM WINDS VALID UNTIL 900 PM EDT...

AT 831 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTHEAST OF BELL...OR ABOUT 6
MILES NORTHEAST OF TRENTON...MOVING NORTHWEST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BELL THROUGH 900 PM EDT.
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 8:07 AM EDTTornado WarningJAXDuval38 min

Nearby

Flash Flood Warnings in Florida, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.